Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 8, 2021, 5:03 PM MST for Cochise County, Arizona. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2021, 5:03 PM MST (00:03 UTC)
- Expired
- Aug 8, 2021, 5:45 PM MST
- In force
- 42 min
- Issued by
- NWS Tucson, AZ
- Hail
- 0.25 in
- Wind
- 40
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 92 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 742 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 2449 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
024
WWUS85 KTWC 090003
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
503 PM MST Sun Aug 8 2021
AZZ507-508-513-090045-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000
Feet including Douglas/Willcox-
503 PM MST Sun Aug 8 2021
...A strong thunderstorm will impact portions of south central
Cochise County through 545 PM MST...
At 502 PM MST, Doppler radar was tracking a strong thunderstorm near
Bisbee-Douglas Airport, or 13 miles northeast of Bisbee, moving west
at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bisbee, Naco, Bisbee-Douglas Airport and McNeal.
This includes the following highways...
Route 80 between mile markers 339 and 363.
Route 92 between mile markers 350 and 355.
Route 191 between mile markers 6 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3133 10997 3168 10993 3160 10957 3133 10960
TIME...MOT...LOC 0002Z 100DEG 8KT 3149 10971
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
RHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 8, 2:36 PM MST, 2 hours 27 minutes earlier.
Area forecast discussion, Aug 8, 2:36 PM MST, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 236 PM MST Sun Aug 8 2021 .SYNOPSIS...As conditions become more favorable for storms, we will see a slow downward trend in temperatures along with an increase in rain and thunderstorm chances this week. Some storms will generate strong winds and heavy rain. && .DISCUSSION...A late start to thunderstorms today but they have finally developed in the mountains this afternoon. The latest high resolution models were showing a little more activity across SE AZ this evening and tonight. Most of the solutions showed a complex of thunderstorms developing over Sonora, Mexico and triggering additional storms farther north in southern AZ late this evening and tonight. Otherwise, surface observations were indicating that the initial surge of moisture from the Gulf of California was ongoing with moderately strong southerly winds and the dew point remaining steady in the lower 70s. Deeper moisture will continue to spread into the area the next few days. There will be several weather features that will be in play this week as the upper high shifts farther north allowing these disturbances to impact the region. Overall, confidence was high in regards to a more noticeable upswing in thunderstorm coverage this week. Although the concern for flash flooding will exist each day, the threat of more widespread flooding will likely be around Thursday and Friday. Cooler high temperatures will coincide with this uptick in thunderstorm activity. && .AVIATION...Valid through 10/00Z. Mostly SCT-BKN clouds 11-15k ft MSL through the forecast period. Isolated-Scattered SHRA/TSRA aft 08/18Z mainly south of KTUS with local MVFR conditions and gusty winds. Some SHRA/TSRA activity may persist well into the overnight. Outside of SHRA/TSRA, SFC winds will be less than 10 kts following a normal diurnal flow of sly/sely during the night/early morning and mainly nwly late morning through afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A low to mid grade monsoon pattern will continue today with the best thunderstorm chances from Tucson southward. Near normal temperatures today, then trending below normal temperatures as moisture increases across the area this week. This increased moisture will likely result in more widespread thunderstorm activity starting Monday. Strong, erratic winds and locally heavy rainfall will be possible with any stronger storms that develop. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorms. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 8, 2:54 PM MST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Tucson AZ
254 PM MST Sun Aug 8 2021
AZZ509-510-082230-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-White
Mountains of Graham and Greenlee Counties including Hannagan Meadow-
254 PM MST Sun Aug 8 2021
...A strong thunderstorm will impact portions of east central Graham
and central Greenlee Counties through 330 PM MST...
At 254 PM MST, Doppler radar was tracking a strong thunderstorm near
Morenci, or 7 miles southwest of Clifton. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clifton, Morenci, Three Way and Guthrie.
This includes the following highways...
Route 75 near mile marker 398.
Route 191 between mile markers 137 and 165, and between mile markers
167 and 168.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3283 10949 3307 10945 3305 10920 3281 10926
TIME...MOT...LOC 2154Z 280DEG 2KT 3297 10939
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KJSSpecial weather statement, Aug 8, 3:46 PM MST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Tucson AZ
346 PM MST Sun Aug 8 2021
AZZ501-502-082330-
Western Pima County Including Ajo/Organ Pipe Cactus National
Monument-Tohono O'odham Nation including Sells-
346 PM MST Sun Aug 8 2021
...Strong thunderstorms will impact portions of northwestern Pima
County through 430 PM MST...
At 345 PM MST, Doppler radar was tracking a strong thunderstorm near
Ajo and another near Why. These storms were nearly stationary.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ajo and Why.
This includes the following highways...
Route 85 between mile markers 35 and 54.
Route 86 between mile markers 53 and 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3251 11272 3251 11269 3250 11268 3225 11265
3223 11286 3245 11299
TIME...MOT...LOC 2245Z 165DEG 0KT 3239 11281
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JRMSpecial weather statement, Aug 8, 4:11 PM MST, 52 minutes before
Special Weather Statement
National Weather Service Tucson AZ
411 PM MST Sun Aug 8 2021
AZZ502-515-090000-
Tohono O'odham Nation including Sells-Baboquivari Mountains including
Kitt Peak-
411 PM MST Sun Aug 8 2021
...A strong thunderstorm will impact portions of central Pima County
through 500 PM MST...
At 411 PM MST, Doppler radar was tracking a strong thunderstorm over
San Isidro, or 8 miles northeast of Sells, moving west at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sells, San Isidro, Kitt Peak, Ali Chukson, Fresnal, Comobabi, South
Comobabi, Cababi, Artesia, Rincon and Ali Molina.
This includes Route 86 between mile markers 110 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3207 11155 3185 11164 3188 11196 3216 11190
TIME...MOT...LOC 2311Z 100DEG 8KT 3199 11175
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RHSpecial weather statement, Aug 8, 4:12 PM MST, 51 minutes before
Special Weather Statement
National Weather Service Tucson AZ
412 PM MST Sun Aug 8 2021
AZZ503-513-082345-
Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar
Valleys including Nogales-
412 PM MST Sun Aug 8 2021
...Strong thunderstorms will impact portions of southeastern Santa
Cruz County through 445 PM MST...
At 411 PM MST, Doppler radar was tracking strong thunderstorms along
a line extending from near Patagonia to 10 miles east of Patagonia
Lake State Park to 9 miles southeast of Nogales International
Airport. Movement was west at 5 to 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Patagonia, Nogales International Airport, Patagonia Lake State Park
and Kino Springs.
This includes Route 82 between mile markers 5 and 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3144 11088 3161 11084 3153 11065 3143 11061
3133 11064 3133 11089 3134 11089
TIME...MOT...LOC 2311Z 100DEG 5KT 3153 11070 3144 11070 3134 11073
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JRMSpecial weather statement, Aug 8, 4:33 PM MST, 30 minutes before
Special Weather Statement
National Weather Service Tucson AZ
433 PM MST Sun Aug 8 2021
AZZ508-512-090000-
Chiricahua Mountains including Chiricahua National Monument-Eastern
Cochise County Below 5000 Feet including Douglas/Willcox-
433 PM MST Sun Aug 8 2021
...A strong thunderstorm will impact portions of northeastern Cochise
County through 500 PM MST...
At 432 PM MST, Doppler radar was tracking a strong thunderstorm
just west of Chiricahua National Monument moving west at 5 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chiricahua National Monument.
This includes the following highways...
Route 181 between mile markers 60 and 64.
Route 186 between mile markers 357 and 359.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3205 10937 3198 10934 3194 10944 3204 10947
TIME...MOT...LOC 2332Z 084DEG 5KT 3200 10939
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 8, 5:03 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
503 PM MST Sun Aug 8 2021
AZZ507-508-513-090045-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000
Feet including Douglas/Willcox-
503 PM MST Sun Aug 8 2021
...A strong thunderstorm will impact portions of south central
Cochise County through 545 PM MST...
At 502 PM MST, Doppler radar was tracking a strong thunderstorm near
Bisbee-Douglas Airport, or 13 miles northeast of Bisbee, moving west
at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bisbee, Naco, Bisbee-Douglas Airport and McNeal.
This includes the following highways...
Route 80 between mile markers 339 and 363.
Route 92 between mile markers 350 and 355.
Route 191 between mile markers 6 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3133 10997 3168 10993 3160 10957 3133 10960
TIME...MOT...LOC 0002Z 100DEG 8KT 3149 10971
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RHThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 5:18 PM MST | Special Weather Statement | TWC | Santa Cruz | 27 min |
| Aug 8, 5:22 PM MST | Special Weather Statement | TWC | Pima | 38 min |
| Aug 8, 5:22 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 38 min |
| Aug 8, 5:28 PM MST | Special Weather Statement | TWC | Cochise | 47 min |
| Aug 8, 5:51 PM MST | Special Weather Statement | TWC | Pima | 24 min |
| Aug 8, 6:09 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 66 min |
| Aug 8, 6:10 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Aug 8, 6:13 PM MST | Special Weather Statement | TWC | Pima | 32 min |
| Aug 8, 6:14 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 20 min |
| Aug 8, 6:19 PM MST | Severe Thunderstorm Warning | TWC | Pima | 41 min |
| Aug 8, 6:37 PM MST | Areal Flood Advisory | TWC | Cochise | 5 hr |
| Aug 8, 6:46 PM MST | Flash Flood Warning | TWC | Cochise | 5 hr |
| Aug 8, 6:56 PM MST | Dust Storm Advisory | TWC | Cochise, Pima, Pinal | 70 min |
| Aug 8, 8:45 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 45 min |
| Aug 8, 9:03 PM MST | Flash Flood Warning | TWC | Pima | 117 min |
| Aug 8, 9:28 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 2 hr |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.